High Wind, Guadalupe Mountains of Culberson County
- When
- December 13, 2:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
An upper trough moving over the region resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper trough moving over the region resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 13, 1:19 PM MST, 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST Fri Dec 13 2013
.DISCUSSION...
Water vapor imagery currently shows an upper level shortwave trough
moving rapidly across New Mexico and Far West Texas. This had led
to some cloudiness and isolated showers across the county warning
area during the late morning and this afternoon. As this upper
shortwave and associated surface low pressure slides east of the
area later today...a surface cold front is expected to make its way
into the area this evening and overnight. This should produce
just a glancing blow of slightly cooler weather on Saturday with
little in the way of precipitation. Primary indications are that
temperatures will fall back into the 40s and 50s across the area
on Saturday.
On Sunday...with surface high pressure sliding east and the area
under the influence of a northwest upper flow pattern...we will
see a warming trend and dry conditions across the area. We should see high
temperatures back in the 60s starting Monday and continuing
through at least next Thursday. A more zonal flow pattern next
Wednesday and Thursday will support surface lee trough development
over portions of the central and southern plains...which should
aid in increasing southerly to southwesterly surface
winds...especially on Thursday as temperatures push well above
climatological normals for this time of year. Models are showing
some increasing mid and high level cloudiness Wednesday and
Thursday. However, the effect of this extra cloud cover should be minimal.
Next Friday...December 20...looks like a potential day of transition
back to colder weather as both the ECMWF and the GFS are
indicating a cold front will move into the Permian Basin during
the early evening. A lot can change between now and then. We will
have to take a closer look at the timing of this front on future
forecast model runs. Plus we will begin to have a better idea of
how long that colder weather will persist.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 31 50 29 58 / 0 0 0 0
BIG SPRING TX 33 50 30 60 / 0 0 0 0
CARLSBAD NM 36 52 22 57 / 0 0 0 0
DRYDEN TX 39 57 33 60 / 0 0 0 0
FORT STOCKTON TX 35 52 32 61 / 0 0 0 0
GUADALUPE PASS TX 31 47 30 49 / 0 0 0 0
HOBBS NM 30 53 27 57 / 0 0 0 0
MARFA TX 28 49 18 54 / 0 0 0 0
MIDLAND INTL AIRPORT TX 30 49 26 58 / 0 0 0 0
ODESSA TX 31 50 29 58 / 0 0 0 0
WINK TX 32 54 25 62 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until 5 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
WIND ADVISORY until 5 PM MST this afternoon FOR THE FOLLOWING
ZONES... Eddy County Plains.
TX...HIGH WIND WARNING until 5 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY until 6 PM CST this evening FOR THE FOLLOWING
ZONES... Davis/Apache Mountains Area...Reeves County and
Upper Trans Pecos...Van Horn and Highway 54 Corridor.
&&
03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CST FRI DEC 13 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 205 PM CST FRI DEC 13 2013 /105 PM MST FRI DEC 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS WILL AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON WITH SPEEDS OF 35 TO 45 MPH AND GUSTS NEAR 65 MPH. A HIGH WIND WARNING IS IN EFFECT. VERY WINDY CONDITIONS ARE ALSO EXPECTED FOR THE DAVIS MOUNTAINS AND THE PLAINS OF EDDY...CULBERSON AND REEVES COUNTIES THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481857, 481860.